Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 8, NWS Flagstaff, AZ

October 3, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Oct 3, 2009, 1:50 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 4, 2009, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2009, 1:50 PM MST (20:50 UTC)
In effect from
Oct 4, 2009, 5:00 AM MST
Expired
Oct 4, 2009, 8:00 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 032050
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
150 PM MST SAT OCT 3 2009

AZZ004-005-012-013-015-016-040500-
/O.NEW.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES
150 PM MST SAT OCT 3 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY. 

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65
MPH ARE EXPECTED ACROSS PORTIONS OFF NORTH CENTRAL ARIZONA ON
SUNDAY.

STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING IN THE DONEY PARK
AREA AS WELL AS THE HOUSE ROCK AND MARBLE CANYON AREAS. 
AS THE MORNING PROGRESSES....STRONG WIND GUSTS WILL EXPAND INTO
THE LITTLE COLORADO RIVER VALLEY. 

THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND
INTERSTATE 40. TRAVELERS SHOULD BE READY FOR REDUCED VISIBILITIES
DUE TO BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED...WITH
SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58
MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO
MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-040500-
/O.NEW.KFGZ.WI.Y.0024.091004T1600Z-091005T0200Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
150 PM MST SAT OCT 3 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 55
MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES ON
SUNDAY. THE WINDS SHOULD DEVELOP BY MID MORNING SUNDAY MORNING AND
CONTINUE THROUGH THE DAY.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND
INTERSTATE 17. TRAVELERS SHOULD BE READY FOR REDUCED VISIBILITIES
DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009>011-014-017-039-040-040500-
/O.NEW.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...CANYON DE CHELLY...
CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
150 PM MST SAT OCT 3 2009

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO 65
MPH ARE POSSIBLE ACROSS THE COCONINO PLATEAU...THE NORTHERN HALF
OF NAVAJO COUNTY...AND ALL OF APACHE COUNTY ON SUNDAY.

STRONG WINDS SHOULD DEVELOP SUNDAY MORNING IN THE WATCH AREA...AND
CONTINUE THROUGH THE EARLY EVENING.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA. TRAVELERS
SHOULD BE READY FOR REDUCED VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
000 
WWUS75 KFGZ 040253
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
753 PM MST SAT OCT 3 2009

AZZ006-007-041215-
/O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/
/O.EXA.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE
753 PM MST SAT OCT 3 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO
65 MPH ARE EXPECTED ACROSS THE COCONINO PLATEAU AND THE NORTH AND
SOUTH RIMS OF THE GRAND CANYON ON SUNDAY.

STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING AND INCREASE
DURING THE AFTERNOON HOURS. THESE WINDS WILL MAKE TRAVEL
DIFFICULT ON INTERSTATE 40 AND HIGHWAY 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-005-012-013-015-016-041215-
/O.CON.KFGZ.HW.W.0008.091004T1200Z-091005T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES
753 PM MST SAT OCT 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST
SUNDAY. 

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO
65 MPH ARE EXPECTED ACROSS PORTIONS OFF NORTH CENTRAL ARIZONA ON
SUNDAY.

STRONG WINDS SHOULD DEVELOP EARLY SUNDAY MORNING IN THE SAN
FRANCISCO PEAKS...DONEY PARK...HOUSE ROCK...AND MARBLE CANYON
AREAS. AS THE MORNING PROGRESSES....STRONG WIND GUSTS WILL EXPAND
INTO THE LITTLE COLORADO RIVER VALLEY.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND
INTERSTATE 40. TRAVELERS SHOULD BE PREPARED FOR REDUCED
VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-041215-
/O.CON.KFGZ.WI.Y.0024.091004T1600Z-091005T0200Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
753 PM MST SAT OCT 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO
55 MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES ON
SUNDAY. THE WINDS SHOULD DEVELOP BY MID MORNING SUNDAY AND
CONTINUE THROUGH THE DAY.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND
INTERSTATE 17. TRAVELERS SHOULD BE PREPARED FOR REDUCED
VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>011-014-017-039-040-041215-
/O.CON.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
753 PM MST SAT OCT 3 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO
65 MPH ARE POSSIBLE ACROSS THE NORTHERN HALF OF NAVAJO COUNTY...
AND ALL OF APACHE COUNTY ON SUNDAY.

STRONG WINDS SHOULD DEVELOP SUNDAY MORNING IN THE WATCH AREA...
AND CONTINUE THROUGH THE EARLY EVENING.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA.
TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

DB
000 
WWUS75 KFGZ 041204
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
504 AM MST SUN OCT 4 2009

AZZ009-010-014-017-039-050300-
/O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/
/O.EXB.KFGZ.HW.W.0008.091004T1204Z-091005T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...ST. JOHNS...SPRINGERVILLE...
SHOW LOW...GREER...PINETOP...NAVAJO N.M.
504 AM MST SUN OCT 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS FROM 55 TO 65
MPH ARE EXPECTED TODAY ACROSS THE BLACK MESA AREA AND WESTERN
PORTIONS OF THE CHINLE VALLEY...ALONG WITH THE WHITE MOUNTAINS AND
ADJACENT LITTLE COLORADO RIVER VALLEY.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA.
TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-012-013-015-016-050300-
/O.EXT.KFGZ.HW.W.0008.091004T1200Z-091005T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES
504 AM MST SUN OCT 4 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

SOUTHWEST WINDS SUSTAINED AT 30 TO 45 MPH WITH GUSTS FROM 55 TO
65 MPH ARE EXPECTED TODAY ACROSS THE COCONINO PLATEAU AND THE
NORTH AND SOUTH RIMS OF THE GRAND CANYON.

STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 40 AND
HIGHWAY 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-040-050300-
/O.UPG.KFGZ.HW.A.0006.091004T1600Z-091005T0200Z/
/O.EXB.KFGZ.WI.Y.0024.091004T1400Z-091005T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...DILKON...
KYKOTSMOVI
504 AM MST SUN OCT 4 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO
55 MPH ARE EXPECTED TODAY ACROSS THE CHUSKA MOUNTAINS...DEFIANCE
PLATEAU...AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264.
THIS INCLUDES WINDOW ROCK...GANADO...DILKON...AND KYKOTSMOVI.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA.
TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-050300-
/O.EXT.KFGZ.WI.Y.0024.091004T1400Z-091005T0300Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
504 AM MST SUN OCT 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO
55 MPH ARE EXPECTED ACROSS YAVAPAI AND NORTHERN GILA COUNTIES
TODAY. 

THESE WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 89 AND INTERSTATE
17. TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 041927
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1227 PM MST SUN OCT 4 2009

AZZ004>007-009-010-012>017-039-050300-
/O.CON.KFGZ.HW.W.0008.000000T0000Z-091005T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M.
1227 PM MST SUN OCT 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A LOW PRESSURE TROUGH MOVING THROUGH THE GREAT BASIN IS PRODUCING
STRONG SOUTHWEST WINDS SUSTAINED 25 TO 40 MPH WITH GUSTS RANGING
FROM 45 TO 65 MPH TODAY. THESE WINDS ARE EXCEEDING ADVISORY AND
WARNING CRITERIA ACROSS NORTHERN ARIZONA. EXPECT STRONG WINDS TO
CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING BELOW
ADVISORY LEVELS OVERNIGHT. BLOWING DUST IN NORTHEASTERN ARIZONA WILL 
SIGNIFICANTLY REDUCE DRIVING VISIBILITY FROM ZERO TO 2 MILES FOR MUCH 
OF THE AFTERNOON. DRIVERS WITH HIGH PROFILE VEHICLES IN NORTHERN 
ARIZONA SHOULD SLOW DOWN AND USE CAUTION...ESPECIALLY ALONG
INTERSTATE 17 AND INTERSTATE 40.

LAW ENFORCEMENT HAS CLOSED STATE ROUTE 15 ON THE NAVAJO NATION 
UNTIL FURTHER NOTICE DUE TO BLOWING DUST REDUCING VISIBILITIES 
TO NEAR ZERO.

OBSERVATION REPORTS OF HIGH WIND GUSTS ACROSS THE REGION...

DONEY PARK................... 48 MPH.
FLAGSTAFF AIRPORT............ 46 MPH.
FOUR SPRINGS RAWS............ 45 MPH.
GRAND CANYON AIRPORT......... 51 MPH.
PARIA POINT RAWS............. 50 MPH.
RED MESA HS.................. 40 MPH.
SHOW LOW AIRPORT............. 48 MPH.
WUPATKI RAWS................. 48 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-011-018-037-038-040-050300-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-091005T0300Z/
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
WINDOW ROCK...GANADO...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA...DILKON...
KYKOTSMOVI
1227 PM MST SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 40 TO
55 MPH ARE EXPECTED TODAY ACROSS THE CHUSKA MOUNTAINS...DEFIANCE
PLATEAU...AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264.

THESE WINDS WILL MAKE TRAVEL DIFFICULT ACROSS NORTHERN ARIZONA.
TRAVELERS SHOULD BE PREPARED FOR REDUCED VISIBILITIES DUE TO
BLOWING DUST.

LAW ENFORCEMENT HAS CLOSED STATE ROUTE 15 ON THE NAVAJO NATION 
UNTIL FURTHER NOTICE DUE TO BLOWING DUST REDUCING VISIBILITIES 
TO NEAR ZERO.

OBSERVATION REPORTS OF HIGH WIND GUSTS ACROSS THE REGION...

HOPI RAWS.................... 41 MPH.
PRESCOTT AIRPORT............. 49 MPH.
SEDONA AIRPORT............... 39 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
000 
WWUS75 KFGZ 050252
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
752 PM MST SUN OCT 4 2009

...WINDY WEATHER DIMINISHING ACROSS NORTHERN ARIZONA THIS EVENING...

.THE LOW PRESSURE SYSTEM AND COLD FRONT RESPONSIBLE FOR THE
STRONG WINDS ACROSS NORTHERN ARIZONA TODAY HAVE BEGUN TO MOVE TO
THE EAST. WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING
AND ALL WIND ADVISORIES AND HIGH WIND WARNINGS HAVE BEEN ALLOWED
TO EXPIRE.

PEAK WIND GUSTS REPORTED AT AIRPORT SITES INCLUDE:

WINSLOW ......... 60 MPH.
GRAND CANYON .... 56 MPH.
PRESCOTT ........ 54 MPH.
FLAGSTAFF ....... 53 MPH.
SHOW LOW ........ 53 MPH.
WINDOW ROCK ..... 51 MPH.
SAINT JOHN ...... 47 MPH.
SEDONA .......... 41 MPH.
PAGE ............ 40 MPH.

ADDITIONAL WIND REPORTS FROM AUTOMATED REPORTING SITES:

TWO GUNS ........ 65 MPH.
TUBA CITY ....... 55 MPH.
DONEY PARK ...... 48 MPH.
WUPATKI ......... 48 MPH.
GREER ........... 48 MPH.
FRAZIER WELLS ... 47 MPH.
CLARKDALE ....... 45 MPH.
RED MESA ........ 43 MPH.
HEBER ........... 41 MPH.
PAYSON .......... 31 MPH.
BAGDAD .......... 31 MPH.



AZZ004>007-009-010-012>017-039-050400-
/O.EXP.KFGZ.HW.W.0008.000000T0000Z-091005T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M.
752 PM MST SUN OCT 4 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE BEGUN TO SUBSIDE ACROSS NORTHERN ARIZONA THIS EVENING
AND HAVE FALLEN BELOW HIGH WIND WARNING THRESHOLDS...THUS THE
HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. EXPECT SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH FOR THE REMAINDER
OF THE EVENING...SLOWLY DIMINISHING OVERNIGHT.

$$

AZZ008-011-018-037-038-040-050400-
/O.EXP.KFGZ.WI.Y.0024.000000T0000Z-091005T0300Z/
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
WINDOW ROCK...GANADO...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...
CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA...DILKON...
KYKOTSMOVI
752 PM MST SUN OCT 4 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE BEGUN TO SUBSIDE ACROSS NORTHERN ARIZONA THIS EVENING
AND HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO NEAR 35 MPH FOR THE REMAINDER OF THE
EVENING...SLOWLY DIMINISHING OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Oct 3, 9:45 AM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 3, 9:45 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST SAT OCT 03 2009

.SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING BREEZY
CONDITIONS THIS AFTERNOON. AHEAD OF THE LOW...ENOUGH MOISTURE WILL
MOVE ACROSS NORTHERN ARIZONA FOR A SLIGHT CHANCE OF SHOWERS TONIGHT
AND SUNDAY...PRIMARILY ALONG AND SOUTH OF THE MOGOLLON RIM. ON
SUNDAY...VERY WINDY CONDITIONS ARE EXPECTED AHEAD OF A COLD FRONT.
COOL AND UNSETTLED WEATHER WILL CONTINUE NEXT WEEK.

&&

.DISCUSSION...
SHORT TERM FORECAST IS IN GOOD SHAPE WITH NO UPDATES NEEDED. WE WILL
BE TAKING A CLOSE LOOK AT THE STRONG WIND POTENTIAL FOR SUNDAY.
AS MENTIONED BELOW...WIND ADVISORIES MAY BE NEEDED FOR
SUNDAY...POSSIBLY A HIGH WIND WATCH FOR NORTHEAST ARIZONA. WE WILL
CONFER W/ ADJACENT OFFICES AND HAVE ANY WIND PRODUCTS OUT BY 130 PM.

PREV DISCUSSION...330 AM... BREEZY CONDITIONS WILL DEVELOP ACROSS
PORTIONS OF THE NORTHLAND TODAY AS A CUT-OFF LOW PRESSURE SYSTEM
DIPS SOUTHWARD TOWARD THE GREAT BASIN. AS THIS MOVES FURTHER SOUTH
ON SUNDAY...EVEN WINDIER CONDITIONS ARE EXPECTED. A WIND ADVISORY
MAY EVENTUALLY BE NEEDED TO ADDRESS THE POTENTIAL FOR GUSTS IN
EXCESS OF 40 MPH FOR THE DAY SUNDAY IN ADVANCE OF THE LOW ASSOCIATED
COLD FRONT. SOME INCREASING MOISTURE WILL ALSO BE LIKELY WITH THIS
FEATURE...WITH THE BEST CHANCES FOR SHOWERS ALONG AND SOUTH OF THE
MOGOLLON RIM...FROM TONIGHT INTO SUNDAY. BELOW NORMAL DAYTIME
TEMPERATURES CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT EARLY
NEXT WEEK.

FOR TUESDAY AND THE REMAINDER OF NEXT WEEK...SEASONABLY
COOL...UNSETTLED WEATHER...AND OCCASIONALLY BREEZY CONDITIONS ARE
FORECAST WITH THE FUTURE PROPAGATION OF THE LOW UNCERTAIN. FOR
NOW...PRECIP CHANCES WILL BE LIMITED TO THE SLIGHT CHANCE CATEGORY.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER
SCATTERED TO BROKEN SKIES WITH CLOUD BASES AROUND 12 KFT MSL DURING
THE DAY. SOUTHWEST WINDS OF 10 TO 20 KTS WILL CONTINUE UNTIL
14Z...WITH LOCALLY STRONG WINDS OF 30-40 KTS DEVELOPING OVERNIGHT
MAINLY NORTHEAST OF HIGH TERRAIN FEATURES. A GRADUAL INCREASE IN
CLOUDS IS ALSO ANTICIPATED OVERNIGHT ALONG WITH A CHANCE OF
SHOWERS...PRIMARILY OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. LCL
MVFR CONDITIONS ARE POSSIBLE AFTER 06Z. AFTER 14Z SUN...STRONG
SOUTHWEST WINDS OF 25-35 KTS ARE EXPECTED WITH GUSTS OVER 50 KTS
POSSIBLE...MAINLY IN THE LITTLE COLORADO RIVER VALLEY.  AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

PUBLIC............DL
AVIATION..........DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Oct 3, 6:55 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
655 AM MST SAT OCT 3 2009

AZZ004>018-037>040-041400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
655 AM MST SAT OCT 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY SOUTHWEST WINDS ARE PROBABLE ACROSS NORTHERN
ARIZONA ON SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT APPROACH
THE STATE. THE WINDIEST LOCATIONS WILL BE FROM FLAGSTAFF AND THE
MOGOLLON RIM TO AREAS NORTHWARD TO THE UTAH BORDER WHERE GUSTS IN
EXCESS OF 40 MPH MAY BE COMMON DURING THE DAYTIME.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 1:50 PM MSTHigh Wind WatchFGZApache, Coconino, Navajo15 hr
Oct 3, 1:50 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai30 hr
Oct 3, 2:13 PM MSTFire Weather WatchFGZCoconino, Yavapai14 hr

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.